Rising GHB-Related Emergency Department Visits on Australia's Gold Coast

144
1
Rising GHB-Related Emergency Department Visits on Australia's Gold Coast

Gold Coast emergency departments have reported an increase in patients presenting with severe side effects linked to the use of GHB, an illegal party drug. The patients are experiencing respiratory complications, resulting in intensive care admissions, and some require ventilator assistance. The head of the city's emergency departments has stated that the number of patients with GHB-related complications has doubled in the past month, with around 20 serious overdoses in recent weeks. Health authorities have raised concerns about the potential presence of unknown, toxic additives in recent batches of GHB, posing a significant risk to users. Queensland Ambulance Service officers have encountered challenges in transporting deeply unconscious and agitated patients to hospitals. GHB, also known as fantasy or liquid ecstasy, can cause severe respiratory complications and other symptoms, presenting a significant health risk to recreational drug users.